Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Doing a fast taper OFF Parnate - PLEASE HELP! uncouth

Posted by JadeKelly on January 1, 2009, at 17:46:53

In reply to Doing a fast taper OFF Parnate - PLEASE HELP!, posted by uncouth on January 1, 2009, at 12:03:17

> Hi,
> I'm doing a fast taper off parnate (over 1 week from 50mg to 0mg) in anticipation of switching to Pristiq/Ritalin. My pdoc probably won't Rx ritalin with Parnate, and the Parnate, while working somewhat for my depression (got me out of the deep pit), never worked for my self-esteem and GAD like Effexor did. So i'm hoping Pristiq will be cleaner and work better. In some ways I prefer MAOIs, but Parnate never had the stimulation (the ritalin like stimulation) I was hoping it would have.
>
> My question is, the depression has already come back as I've tapered down from 80mg. WHat, if anything, can I add in the next 1-2 weeks that will help me get through the Parnate withdrawal?
>
> I have a few things: lithium (should I up my 300mg dose higher?). Remeron (never used, but have some), Seroquel for sleep (should I up the dose temporarily)? Sam-E? Currently at 800mg/day with no untoward effects, should I double that?
>
> Please help me anyway you can. I'm desperate as the suicidal thoughts came back with a vengence. I know it's med related but i'm suffering, and I know its going to be a few weeks before Pristiq kicks in fully.

Hi Uncouth,

Looks like a bad day to w/d quickly from Parnate. Your Doc is okay with d/c 50mg Parnate in one week? I want to offer suggestions but I'm sure you know more than I do. I can only tell you what I'm taking without problem so far: 60mg Parnate with 15mg Ritalin (went from 10-15 today). I believe the Ritalin is what kicked off a 10 day remission I had recently. Can you get very low dose ritalin just to get you thru? Also I take 3mg Klonopin would something like that help? Its also my understanding that lithium works fast. The one last obvious choice, you could go back to 80mg, if you're having anything close to suicidal thoughts, whats a couple more weeks on it till you can find a better way to come down? I dont think this is worth the pain you're feeling. Maybe someone else will have a better answer. Can I ask, did you drop that 30mg on your own or Doc supervised? If adding the 30mg back in is not an option, could you find a hospital close enough that can handle a MAOI emergency? Just in case?

I hope you get quick help here, remember its temporary and use your doc and hospital if you need to. Good Luck and I'll see if I can find someone smarter than I am about these things.

Jade


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JadeKelly thread:871781
URL: http://www.dr-bob.org/babble/20081223/msgs/871819.html